MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT
Model Number 2130-02
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on june 30, 2022 that a flexiva pulse id laser fiber was used during a procedure, performed on (b)(6) 2022.During the procedure, the laser fiber produced smoke when it was attached into the laser console.There were no patient complications reported as a result of this event.No further information has been obtained despite good faith efforts.
 
Event or Problem Description
It was reported to boston scientific corporation on june 30, 2022 that a flexiva pulse id laser fiber was used during a procedure, performed on (b)(6) 2022.During the procedure, the laser fiber produced smoke when it was attached into the laser console.There were no patient complications reported as a result of this event.**additional information received on july 26, 2022** it was reported to boston scientific corporation on june 30, 2022, that a flexiva pulse id laser fiber was used during a holmium laser ablation procedure to treat stones in the bladder, ureter, and kidney, performed on (b)(6) 2022.The laser unit used was a lumenis pulse 100 watt laser console with laser settings of 0.3 joules and 53 hertz.During the procedure, the fiber connector was warm to the touch and smoke was observed.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h2: block b5 and block e: initial reporter updated based on the additional information received on july 26, 2022.Block h6: medical device problem code a1005 captures the reportable event of fiber connector overheats.Block h10: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on june 30, 2022 that a flexiva pulse id laser fiber was used during a procedure, performed on (b)(6) 2022.During the procedure, the laser fiber produced smoke when it was attached into the laser console.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Upon receipt, this product was thoroughly analyzed in our quality assurance laboratory.Visual analysis of the returned fiber confirmed the reported smoke produced by the fiber event as analysis identified a fracture within the connector.During functional testing, there was no light present from the sub miniature a (sma) connector, indicating a fracture within the connector.The fiber connector may have a developed a microfracture that with use or handling can become larger resulting in an insufficient aiming beam and low laser energy output and ultimately can lead the connector to become overheated.According to the device instructions for use.Do not bend fiber at sharp angles.Visible light seen leaking from the fiber indicates fiber damage.

Brand Name
FLEXIVA PULSE ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15103269
Report Number3005099803-2022-03917
Device Sequence Number4588060
Product Code GEX
UDI-Device Identifier08714729978725
UDI-Public08714729978725
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K210925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2025
Device Model Number2130-02
Device Catalogue Number2130-02
Device Lot Number0028618561
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer07/26/2022
10/04/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date08/09/2022
10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown